Log In Sign Up

Migraine help question


Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To 2012 Playroom LinkBack Topic Tools Search this Topic Display Modes
  #1  
June 4th, 2012, 10:55 AM
kamiyu910's Avatar Mega Super Mommy
Join Date: Jul 2010
Location: Hesperia, CA
Posts: 1,958
Send a message via Yahoo to kamiyu910
I haven't been on in so long, life has been so super busy with 2 substitute jobs and a part time graphic job on top of taking care of my baby (who will be 1 in 11 days!!) and the house I haven't had time to catch up! :'(
But on Friday I ended up getting what I think is a really bad tension migraine (that's the closest to what it feels like) and it hasn't gone away yet. I've read that some ladies get migraines with pregnancy in the first trimester but they *usually* go away by the second. What about when you get them in the second trimester? When should I contact my doctor? The pain right now isn't debilitating, but later in the day it does get that bad and I have no idea what I can safely take for it. Tylenol, hot showers, hot/cold compresses do nothing... Has anyone else had this?
__________________



Reply With Quote
  #2  
June 4th, 2012, 10:57 AM
Katie81's Avatar Platinum Supermommy
Join Date: Oct 2005
Location: Orlando, FL
Posts: 10,258
I don't get migraines, but I pretty much have had a headache 24 hours a day for the past 3 months. I don't even bother with tylenol anymore because it does nothing for it. I've resigned myself to the fact that this pregnancy is just going to stink for me.
__________________
Code\
Kate, mom to Liliana (7) Greyson (4) and Ainsley 17 months
Reply With Quote
  #3  
June 4th, 2012, 11:39 AM
rachkel's Avatar Super Mommy
Join Date: Feb 2012
Location: California
Posts: 872
Ha! I laugh at the "they're supposed to go away in the second trimester". I had no headaches/migraines in my first trimester.... none! And now I'm getting, or was getting, 3-4 of them a week. I'm happy to report that I haven't had one in 5 days!!!! Yay!

Anyway, I'd call your doc and see what he/she says, but mine told me to take advil. Advil is apparently ok to take until your 3rd trimester. I also had vicoden that was leftover from an injury and the doctor told me to take that as well. Her exact prescription was 600mg Advil and 2 Vicoden every 6 hours until I got relief.

There are options! Give your doc a call and see what she/he recommends
__________________
Rachel & Joe 10.21.11
Joined by Oliver Philip 11.9.12


Visit my blog! Lots of health and fitness insights... including pregnancy!

www.HealthFitnessLove.wordpress.com

Reply With Quote
  #4  
June 4th, 2012, 12:39 PM
Think4Yourself's Avatar Mega Super Mommy
Join Date: Nov 2006
Location: Colorado.
Posts: 3,660
I have very bad headaches, as well. They didn't start until the last few weeks, and they are getting worse. They aren't my typical migraine but they are worse than a regular tension headache.. all over my head, eyes, neck, it feels like a giant has my brain in his hand and is squeezing over and over and over. Blah.

My OB said to take magnesium so I'm going to try that. Tylenol and heating pad takes the edge off. Also make sure you're drinking a ton of water and eating regularly.
__________________




Reply With Quote
  #5  
June 4th, 2012, 02:13 PM
sandpaper06's Avatar Mom of 3 darlings
Join Date: Aug 2009
Location: Denver, CO
Posts: 2,590
That's funny. Mine have always gotten worse in the second and third trimester. Call your doc, there are definitely medicines that are available to help. Tylenol 3s (the ones with codeine) or Fioricet can help a ton. My doc said she would rather I take an advil here or there than an Excedrin or something of that sort.

I'm like Kate and have had a headache basically since I tested, but they have gotten worse the last few weeks.
__________________
Alisha, mom to:
Marcus - Jan '09
Lauren - March '10
Caroline - November '12



Reply With Quote
  #6  
June 5th, 2012, 06:12 AM
Leanne78's Avatar Nov 2012 DDC Co-Host
Join Date: Oct 2009
Posts: 9,498
I've been getting increasingly worse headaches now that I am in the second tri. I do get migraines, but they haven't gotten that bad yet. The only thing that is helping me at the moment, is caffeine. I limit it to only when my head starts to hurt. If I have a real migraine though, I know that no soda or coffee is going to help. Normally Excedrin is all I use, but of course I'm not taking that now. I don't go near Advil either since that study about it causing miscarriages. I think those were early miscarriages though, so I don't know if it's ok in the second tri. It doesn't help me anyways, so no bother there. Tylenol takes the edge off, but I think it would have to be a prescription T3 to really knock it out. I would talk to your doctor if they keep up. Not worth being miserable!
__________________



Reply With Quote
  #7  
June 5th, 2012, 06:00 PM
kamiyu910's Avatar Mega Super Mommy
Join Date: Jul 2010
Location: Hesperia, CA
Posts: 1,958
Send a message via Yahoo to kamiyu910
Thank you
I'm currently inbetween OB's, but as soon as that clears up I will be talking with them.
__________________



Reply With Quote
  #8  
June 6th, 2012, 05:36 AM
fancypants27's Avatar Mega Super Mommy
Join Date: Nov 2010
Location: Montreal, Quebec
Posts: 2,119
Don't take hot showers - they can make them worse. If you think its a tension headache get your DH to massage. There are 2 spots on the lower back side of your head which when massaged can give you relief. Also your neck and shoulders. If the pain is that bad - def call your dr (gp will do) and ask for acetamenophene with codein. (warning, it can cause constipation).
__________________



Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 08:51 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0